MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CK; CREATINE PHOSPHOKINASE/CREATINE KINASE OR ISOENZYMES TEST SYSTEM

ROCHE DIAGNOSTICS CK; CREATINE PHOSPHOKINASE/CREATINE KINASE OR ISOENZYMES TEST SYSTEM
Catalog Number 05168546190
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Renal Failure (2041)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The serial number of the c702 analyzer is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter alleged there was a discrepant result for one patient sample tested with ck on a cobas 8000 c702 module which led to a delay in the patient receiving the correct diagnosis and the appropriate treatment.The patient reportedly presented to the hospital with whole-body aches, specifically in the abdomen, reduced sensation and strength in one leg, and vomiting.The patient reportedly fell a few days before admission.The patient reportedly had a creatinine value of approximately 400 umol/l and was allegedly in renal failure at the time of admission.The sample was reportedly collected from the patient at the time the patient was admitted to the hospital.The sample reportedly had low volume, so the analysis was performed with the sample placed into a micro-cup on top of a sample tube.The sample initially resulted in a ck value of 414.2 u/l.The patient was allegedly incorrectly diagnosed with cold sepsis due to the value.A second sample collected from the patient on (b)(6) 2023 resulted in a ck value of 99843 u/l, so the low value from the first sample was questioned by the physician.The sample was repeated on (b)(6) 2023, resulting in a ck value of - 305.3 u/l.The sample was diluted 1:50 and repeated on (b)(6) 2023, resulting in a ck value of 173993 u/l.There was reportedly a delay in the patient receiving a correct diagnosis of rhabdomyolysis due to aseptic necrosis following musculoskeletal ischemia likely following a fall.The patient's treatment with forced alkaline diuresis and surgical treatment was reportedly delayed.
 
Additional Manufacturer Narrative
Calibration and qc data were acceptable.A general reagent issue can be excluded.Medwatch field d4 has been updated.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
CK
Common Device Name
CREATINE PHOSPHOKINASE/CREATINE KINASE OR ISOENZYMES TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18304186
Report Number1823260-2023-03927
Device Sequence Number17822135
Product Code JHS
UDI-Device Identifier04015630924974
UDI-Public04015630924974
Combination Product (Y/N)Y
Initial Reporter CountryNO
PMA/510(K) Number
K160570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number05168546190
Device Lot Number73631901
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CALCIUM ANTAGONIST; PROTON PUMP INHIBITOR; VENTOLINE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale